Alert archive / Mississippi / Flash Flood Warnings in 2020

Flash Flood Warning 22, NWS Jackson, MS

January 14, 2020Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 14, 2020, 12:45 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 90 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 14, 2020, 12:45 PM CST (18:45 UTC)
Expired
Jan 14, 2020, 2:15 PM CST
In force
90 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Catastrophic
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 1:20 PM CSTFLASH FLOOD2 Wsw Jackson, MSDISPATCHED HIGH WATER VEHICLE TO ISABEL ELEMENTARY DUE TO HIGH WATER.
Jan 14, 1:30 PM CSTFLASH FLOOD2 Nne Le Fleurs Bluff, MSCLOSE TO A FOOT OF WATER ACROSS RIDGEWOOD ROAD AT JACKSON ACADEMY.
Jan 14, 1:30 PM CSTFLASH FLOOD2 Sse Clinton, MSSPRINGRIDGE ROAD IN CLINTON, MS NEAR ENTERGY IS COVERED BY FLOODWATER.
Jan 14, 1:30 PM CSTFLASH FLOOD2 W Ridgeland, MSPRESIDENTIAL HILLS WAS FLOODED AND HAD NO ACCESS DUE TO HIGH WATER. A SWIFT WATER RESCUE VEHICLE WAS DISPATCHED.
Jan 14, 1:30 PM CSTFLASH FLOOD3 S Hawkins Field, MSPARTS OF ELLIS AVENUE NEAR SAVE-A-LOT AND J.R LYNCH STREET ARE IN GOLFED BY FLOOD WATER AFTER STORM DRAINS OVERFLOWED AND HAVE TAKEN OVER THE STREETS AND SURROUNDING PARKING LOTS.
Jan 14, 1:30 PM CSTFLASH FLOOD3 W Richland, MSNEIGHBORHOODS ALONG CANY CREEK IN OAK FOREST IARE SEEING FLOODWATERS.
Jan 14, 1:30 PM CSTFLASH FLOOD5 Ne Jan Airport, MSCASTLEWOOD BLVD CLOSED DUE TO HIGH FLOOD WATERS.
Jan 14, 1:31 PM CSTFLASH FLOOD1 Ene Jackson, MSHIGH STREET BARICADED DUE TO HIGH WATER.
Jan 14, 1:40 PM CSTFLASH FLOOD2 E Whitfield, MSRD FLOODED AND IMPASSABLE.
Jan 14, 2:20 PM CSTFLASH FLOOD2 Ene Jan Airport, MSCOOPER RD CLOSED AT HOG CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

570 
WGUS54 KJAN 141845
FFWJAN
MSC049-089-121-142015-
/O.NEW.KJAN.FF.W.0022.200114T1845Z-200114T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1245 PM CST Tue Jan 14 2020

...FLASH FLOOD EMERGENCY FOR PORTIONS OF DOWNTOWN JACKSON AND THE 
IMMEDIATE METRO JACKSON AREA...

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Central Rankin County in central Mississippi...
  Northeastern Hinds County in central Mississippi...
  South central Madison County in central Mississippi...

* Until 215 PM CST.

* At 1241 PM CST, emergency management reported significant flooding 
  occurring across the city of Jackson with water rescues still 
  ongoing. Three to Five inches of rain has fallen. Flash flooding 
  is occurring.

  THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF DOWNTOWN JACKSON 
AND THE IMMEDIATE METRO JACKSON AREA. This is a PARTICULARLY 
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
           GROUND NOW! Life threatening flash flooding of low water 
           crossings, small creeks and streams, urban areas, 
           highways, streets and underpasses.

* Some locations that will experience flooding include...
  Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Flowood,
  Raymond and Pocahontas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3248 8996 3224 8996 3224 9043 3248 9043

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 11:40 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 14, 11:40 AM CST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1140 AM CST Tue Jan 14 2020

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
MVFR to IFR, and occasionally LIFR, flight categories will persist
at most TAF sites through much of the forecast period. This is as
a result of ongoing moderate to heavy convection across a large
portion of the area. With rain chances and low ceilings persisting
overnight into Wednesday morning, degraded flight categories will
likewise continue. With a front stalled over the area, winds
behind the front will be from the northwest between 5-8 knots, and
from the south ahead of it between 3-5 knots. Fog, some perhaps of
the dense variety, could again be possible over mainly Southeast
Mississippi after midnight and into early Wednesday morning. /19/

&&

.DISCUSSION...
The combination of a stalled front and a disturbance aloft
traversing the region, will continue to result in showers and
isolated storms across the CWA this morning into at least early this
afternoon.  Rainfall could be heavy at times, with training across
the same locations possible, resulting in flash flooding across
portions of the forecast through the course of today.  This will
especially be possible across locations where soils are already
saturated from recent heavy rains.

A "Marginal" risk for isolated severe storms also exists across
portions of the CWA through this afternoon. However, convection
currently looks more elevated in nature, as noted by the KJAN 12Z
sounding, and has gotten further displaced from the front. Thus,
overall embedded cores are currently struggling as instability and
forcing is lacking. Still, a storm or two may become intense enough
this afternoon of producing hail to the size of quarters, with a
damaging wind gust or two not out of the question.

The current forecast is in good shape.  The forecast has been
updated to remove the mention of fog, with the Dense Fog Advisory
having been allowed to expire across Southeast Mississippi at 9 AM.
The HWO has also been updated to remove the mention the various
mentions of dense fog potential, and to update the latest "marginal"
risk for severe storms across the CWA.  Grids have also been
adjusted to better fit current trends. Otherwise, no further changes
will be made on this morning's update. /19/

Prior discussion below:

Through tonight:

Our wet weather pattern continues into today as a quasi-
stationary front gradually lifts back northward as a warm front.
On the warm side of this boundary, an exceptionally moist
environment exists. The observed PW on the 00Z KJAN sounding was a
daily record, and PW is forecast to remain 200-300 percent of
normal across the forecast area today. A midlevel shortwave
swinging across the lower Mississippi Valley has tapped into this
environment to kick off widespread shower and thunderstorm
activity along the front. With Corfidi vectors oriented parallel
to the ongoing convection, it will continue to train across much
of the Delta and areas mainly along and north of I-20 through the
morning hours. Eventually through the day, we expect to see the
area of heavier precip shift southeastward toward the I-20
corridor as a cold pool develops and the shortwave translates
eastward. Localized rainfall amounts over 4 inches are likely, and
given the very saturated soils that exist in these areas, we have
opted to post a Flash Flood Watch. The watch runs through 6Z
tonight, but our greatest concern is for the daytime hours with
highest confidence from the ArkLaMiss Delta through the Golden
Triangle area. Though precip is expected to become lighter into
this evening, we will maintain the watch into the early evening
due to the potential for residual flooding. Scattered light
showers will remain possible overnight, mainly for northern
portions of the forecast area closer to the front.

There also remains a low end severe weather threat through today. We
have already tracked a few SPS-worthy storms which likely produced
some small hail. Weak surface-based instability and weak to moderate
elevated instability will exist across the region with respectable
mid level lapse rates and sufficient deep layer shear for the
development of a few stronger storms. Marginally severe hail will be
the primary concern, but if one of the storms can become rooted at
the surface, a wind damage threat cannot be ruled out. The lack of
forcing and marginal nature of the instability will preclude a more
widespread threat.

Finally, dense fog remains a concern this morning mainly across
south MS and central LA. We will maintain the going Dense Fog
Advisory through 15Z. Redevelopment of dense fog is possible late
tonight into Wednesday morning, and later shifts will continue to
assess the need for any advisories at a later time. /DL/

Midweek through early next week (Wednesday-next Monday):

Wednesday-Thursday: Expect lingering rain showers & some storms as
the stalled warm frontal boundary & isentropic lift continue over
the region. At the start on Wednesday, expect anomalous moist
southwesterly flow, with high PWs (i.e. 1.5-1.75 inches)
advecting into the region. Due to high low-level moisture, some
lingering fog may be possible generally for areas along & south of
the Interstate 20 corridor through mid-morning. This moist
environment will keep rain & storm chances lingering across the
northern half of the region, especially up towards the northward
propagating warm front. Due to recent heavy rains, it won't take
much for any flooding issues, especially where recent saturated
antecedent conditions reside. However, due to lessening low-level
convergence features, most of the best chances to gradually
increase over the Delta & north of Interstate 20 well into the
afternoon & overnight hours. Due to limited convergence until
late & some brief lull in activity, especially along & south of
Interstate 20, flash flooding issues don't look to be as much of a
concern. Due to that, not going to mention in the HWO. However,
this will be something to monitor if we can get some west-east
training, especially over areas with recent saturated antecedent
conditions. As this fast moving clipper system moves through the
northern Plains & Great Lakes, it will continue to drive this
front south through overnight & into Thursday. Due to some
westerly flow aloft, a few stronger storms with some small sub-
severe hail can't be ruled out, but severe weather looks unlikely
at this point. Due to the moist & warm return flow, expect above
normal warmth Wednesday & the overnight hours, with slight
cooldown in highs in the wake of the front Thursday & lows
Thursday night.

Friday-Saturday: As the mid-level ridge remains parked over central-
eastern Gulf of Mexico, expect any brief reprieve in rain chances to
be short lived as warm & moist return flow kicks up again into
Friday. Moisture advection & PWs will be somewhat lower but will
gradually increase Friday afternoon & especially around & after
midnight Saturday. This will all be in advance of a deep synoptic
trough & strong surface low pressure system & associated cold
front. Expect another round of storms early Saturday through
Saturday afternoon. There is potential for some steeper lapse
rates & increased westerly flow, so some stronger organized
convection isn't out of the question. In addition, another round
of above normal warmth is possible at the end of the work week &
start of the weekend on Friday & Saturday.

Late weekend-early next week (Sunday-Monday): Expect a drastic
change in our pattern, with much recent warm & wet conditions out
the door & much more winter norm into next week. Synoptic ridging
will begin to build over the Intermountain West, while large
troughing will build in over areas east of the Rockies. Strong polar
surface high pressure ~1045-1050mb will build southeast out of
Canada on Sunday & into the northern Plains on Monday, leading to
much colder air advecting into most of the eastern half of the
nation, including the ArkLaMiss. Due to much drier air (i.e. PWs
less than a quarter-half inch), expect any rain chances to clear
out just after midnight Sunday. There will also be a drastic
difference in thermal profiles & ambient air temperatures in the
wake. Lows Sunday morning will be closer to normal in the mid-
upper 30s, while highs will be nearly 20 degrees cooler in the
upper 40s to mid/upper 50s Sunday & even cooler lows Sunday night
closer to freezing & highs into Monday. This cold pattern will
linger well into next week, with below normal warmth across the
board. Will have to watch any shortwave trough energy & moisture
advection over top any persistent cold air over our southwest
into early next week. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  64  75  58 / 100  51  25  49
Meridian      73  64  76  58 /  79  51  23  43
Vicksburg     70  64  75  57 / 100  35  32  55
Hattiesburg   75  64  77  62 /  30  23  15  18
Natchez       71  64  75  60 /  68  26  20  38
Greenville    64  62  72  50 /  52  31  58  56
Greenwood     67  63  73  52 /  64  35  58  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through this evening for MSZ018-019-025>053.

LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
     023-025.

AR...Flash Flood Watch through this evening for ARZ074-075.

&&

19
Hazardous weather outlook, Jan 14, 10:38 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1038 AM CST Tue Jan 14 2020

ARZ074-075-LAZ007>009-015-MSZ018-019-025>044-142100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-
Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-
1038 AM CST Tue Jan 14 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...The rest of Today and Tonight...

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Flash flooding is expected today, with some roads potentially
closed or flooded, and some structures possibly threatened with
inundation.  One to four inches of rain are expected, with
locally higher amounts possible, atop already saturated soils.
Minor to moderate river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

LAZ016-023-025-MSZ045>048-050-142100-
Madison LA-Franklin LA-Tensas-Neshoba-Kemper-Warren-Hinds-Scott-
1038 AM CST Tue Jan 14 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...The rest of Today and Tonight...

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Flash flooding is expected today, with some roads potentially
closed or flooded, and some structures possibly threatened with
inundation.  One to four inches of rain are expected, with
locally higher amounts possible, atop already saturated soils.
Minor to moderate river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms, capable of producing hail up to
quarter size, and a few damaging wind gusts, are possible today.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

LAZ024-026-MSZ049-051>066-142100-
Catahoula-Concordia-Rankin-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-
1038 AM CST Tue Jan 14 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...The rest of Today and Tonight...

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Localized flash flooding is possible today, particularly in low
lying and urban areas. Up to two inches of rain are possible atop
already saturated soils. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms, capable of producing hail up to
quarter size, and a few damaging wind gusts, are possible today.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ072>074-142100-
Marion-Lamar-Forrest-
1038 AM CST Tue Jan 14 2020

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...The rest of Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

19

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Jan 14, 11:01 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FLASH FLOOD      1 NW BEECHWOOD          32.34N 90.83W
01/14/2020                   WARREN             MS   EMERGENCY MNGR

            PARTS OF A FEW MAJOR ROADS HAVE BEEN CLOSED
            DUE TO FLOODING THROUGHOUT THE COUNTY
            INCLUDING HWY 80 AND HWY 61.

&&

AW
Local storm report, Jan 14, 11:17 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      2 NW EDWARDS            32.35N 90.63W
01/14/2020                   HINDS              MS   DEPT OF HIGHWAYS

            FLOODING OCCURRING ON I-20 NEAR THE BIG
            BLACK RIVER.

&&

AW
Local storm report, Jan 14, 11:20 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLASH FLOOD      VICKSBURG               32.36N 90.88W
01/14/2020                   WARREN             MS   EMERGENCY MNGR

            MUDSLIDE NEAR WASHINGTON ST. SEVERAL OTHER
            ROADS ARE FLOODED THROUGHOUT THE COUNTY
            INCLUDING CULKIN RD/LOGUE CIR, OAK
            RIDGE/BASS DRIVE, AND NAILOR/POOLE RD.

&&

AW
Local storm report, Jan 14, 12:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1208 PM CST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     FLASH FLOOD      1 NW BRANDON            32.29N 90.00W
01/14/2020                   RANKIN             MS   FIRE DEPT/RESCUE

            PECAN CIRCLE AND BARTON CROSSING ARE CLOSED
            DUE TO FLOODING.

&&

AW
Local storm report, Jan 14, 12:10 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     FLASH FLOOD      2 E OAKLEY              32.22N 90.46W
01/14/2020                   HINDS              MS   AMATEUR RADIO

            AT LEAST ONE HOUSE INUNDATED WITH WATER OFF
            OF HWY 18 NEAR WRIGHT RD.

&&

AW
Local storm report, Jan 14, 12:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLASH FLOOD      5 WSW PELAHATCHIE       32.29N 89.88W
01/14/2020                   RANKIN             MS   DEPT OF HIGHWAYS

            HWY 80 AT GULDE RD IS CLOSED DUE TO
            FLOODING.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:01 PM CSTAreal Flood WarningJANJones6 hr
Jan 14, 1:09 AM CSTSpecial Weather StatementJANBolivar66 min
Jan 14, 1:10 AM CSTSpecial Weather StatementJANSimpson65 min
Jan 14, 1:43 AM CSTSpecial Weather StatementJANIssaquena, Sharkey62 min
Jan 14, 2:03 AM CSTSpecial Weather StatementJANHumphreys57 min
Jan 14, 3:00 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 25 more21 hr
Jan 14, 3:44 AM CSTFlash Flood WarningJANIssaquena, Sharkey4 hr
Jan 14, 3:58 AM CSTSpecial Weather StatementJANHolmes62 min
Jan 14, 4:20 AM CSTFlash Flood WarningJANWashington3 hr
Jan 14, 4:40 AM CSTFlash Flood WarningJANHolmes, Humphreys, Yazoo3 hr
Jan 14, 5:33 AM CSTSpecial Weather StatementJANYazoo42 min
Jan 14, 5:45 AM CSTFlash Flood WarningJANAttala, Holmes, Yazoo3 hr
Jan 14, 6:33 AM CSTSpecial Weather StatementJANNeshoba42 min
Jan 14, 6:35 AM CSTSpecial Weather StatementJANWarren40 min
Jan 14, 7:28 AM CSTSpecial Weather StatementJANMadison47 min
Jan 14, 7:51 AM CSTAreal Flood WarningJANHumphreys, Issaquena, Sharkey6 hr
Jan 14, 9:39 AM CSTFlash Flood Warning EmergencyJANHinds, Madison, Rankin3 hr
Jan 14, 10:00 AM CSTRiver Flood WarningJANJones5 days
Jan 14, 10:41 AM CSTFlash Flood WarningJANHinds, Warren3 hr
Jan 14, 11:13 AM CSTRiver Flood WarningJANSunflower71 hr
Jan 14, 11:13 AM CSTRiver Flood WarningJANSharkey3 days
Jan 14, 11:28 AM CSTFlash Flood WarningJANRankin, Scott3 hr
Jan 14, 11:51 AM CSTFlash Flood Warning EmergencyCatastrophic damage threatJANClay, Oktibbeha9 hr
Jan 14, 12:25 PM CSTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson3 hr
Jan 14, 1:01 PM CSTRiver Flood WarningJANLeake4 days
Jan 14, 2:07 PM CSTRiver Flood WarningJANLeake6 days
Jan 14, 2:07 PM CSTRiver Flood WarningJANMadison, Rankin7 days
Jan 14, 2:12 PM CSTAreal Flood WarningJANAttala, Hinds, Holmes, Issaquena, Leake, Madison and 6 more9 hr
Jan 14, 2:16 PM CSTFlash Flood WarningJANHinds119 min
Jan 14, 4:11 PM CSTFlash Flood WarningJANAdams3 hr
Jan 14, 4:15 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Jan 14, 4:37 PM CSTRiver Flood WarningJANClarke4 days

Nearby

Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.